Document Detail


Risperidone associated tardive dyskinesia--a less common phenomenon.
MedLine Citation:
PMID:  22679191     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 51-year-old gentleman was admitted with a history of severe depression with marked agitation in the background of cocaine abuse. He had multiple medical problems like deep vein thrombosis, hepatitis C and tardive dyskinesia. Besides him being on antidepressant medication, risperidone was prescribed by his previous physician for a period of 2 years. Since commencement on this medication, he developed tardive dyskinesia that was never recognised and managed. This side effect caused additional anxiety to the patient and affected his social life. Upon admission, his medications were reviewed, risperidone was gradually withdrawn and procyclidine 2 mg twice daily was added. After being discharged from hospital, he was regularly seen in the out patient clinic. Within 3 months, his tardive dyskinesia improved tremendously, his quality of social life got better and by virtue of this, there was a faster remission in his depression and anxiety symptoms.
Authors:
Amin Gadit
Publication Detail:
Type:  Case Reports; Journal Article     Date:  2011-09-04
Journal Detail:
Title:  BMJ case reports     Volume:  2011     ISSN:  1757-790X     ISO Abbreviation:  BMJ Case Rep     Publication Date:  2011  
Date Detail:
Created Date:  2012-06-08     Completed Date:  2013-05-24     Revised Date:  2013-09-10    
Medline Journal Info:
Nlm Unique ID:  101526291     Medline TA:  BMJ Case Rep     Country:  England    
Other Details:
Languages:  eng     Pagination:  -     Citation Subset:  IM    
Affiliation:
Department of Psychiatry, Memorial University of Newfoundland, St. John's, Canada. amin.muhammad@med.mun.ca
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Anxiety / drug therapy
Depression / drug therapy
Humans
Male
Middle Aged
Movement Disorders / etiology*
Risperidone / adverse effects*
Serotonin Antagonists / adverse effects*
Chemical
Reg. No./Substance:
0/Serotonin Antagonists; 106266-06-2/Risperidone
Comments/Corrections

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Amlodipine poisioning complicated with acute non-cardiogenic pulmonary oedema.
Next Document:  Severe intracranial haemorrhage in neonatal alloimmune thrombocytopenia.